MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS BUBC SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS BUBC SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1612365
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that lower than expected unconjugated bilirubin (bu) results were obtained from a single level of a non-vitros mas quality control (qc) fluid using vitros chemistry products bu slides lot 0207-0486-4476 on a vitros xt 7600 integrated system.The assignable cause of the lower than expected vitros bu qc results is user error, as the customer was not following proper storage protocol according to manufacturer recommendations.The mas package insert states: "protect from strong light for optimum stability." the vitros bu instructions for use (ifu) states under the "other limitations" section: "in vitro exposure to light may alter bilirubin chemical and spectral properties because of the formation of photobilirubin." the customer admitted to the ortho tsc that their non-vitros mas bilirubin qc material is stored within their refrigerator that has a glass door that allows ambient light to shine inside the refrigerator.In addition, there is a fluorescent light that is always on inside the refrigerator.The customer is not following manufacturers instructions (vitros and non-vitros) for proper qc sample storage.Bilirubin is light-sensitive and can undergo photodegradation when exposed to light, as indicated by the vitros bu ifu.Failure to protect the material from light allowed photodegradation of bilirubin prior to analysis.As no additional quality control data aside from mas level 3 result data is available to verify vitros bu slide lot 0207-0486-4476 performance, it remains unknown whether or not patient sample results would not be affected if the event were to recur undetected.It is possible that the customers improper protocol could impact patient results if the customer stores patient samples in the same manner as the qc fluid.Therefore, ortho is conservatively reporting this event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros bu slide lot 0207-0486-4476.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected unconjugated bilirubin (bu) results were obtained from a single level of a non-vitros mas quality control (qc) fluid using vitros chemistry products bu slides lot 0207-0486-4476 on a vitros xt 7600 integrated system.Mas bili lot 2609 (level 3) results of 6.61, 8.82, 8.35, 8.13, 8.49, 8.59, 8.34, 7.99, 7.92, 7.88, 7.92, 7.85, 7.72, 7.53, 7.60, 7.43, 7.53, 7.19, 7.16, and 6.66 mg/dl versus the expected result of 12.06 mg/dl (midpoint of the mas package insert range) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower-than-expected vitros bu results were from a non-patient fluid and were not reported from the laboratory.The customer confirmed there have been no complaints from physicians regarding patient results.There has been no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS BUBC SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24328120
Report Number1319809-2026-00009
Device Sequence Number9476080
Product Code CIG
UDI-Device Identifier10758750009398
UDI-Public(01)10758750009398(17)261101(11)250602(10)020704864476
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1612365
Device Lot Number0207-0486-4476
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown